ISMP Adverse Drug Reactions

Shuster, Joel
October 2009
Hospital Pharmacy;Oct2009, Vol. 44 Issue 10, p854
Academic Journal
The purpose of this feature is to heighten awareness of specific adverse drug reactions (ADRs), discuss methods of prevention, and promote reporting of ADRs to the US Food and Drug Administration's (FDA's) MEDWATCH program (800-FDA-1088). If you have reported an interesting, preventable ADR to MEDWATCH, please consider sharing the account with our readers. Write to Dr. Shuster at ISMP, 200 Lakeside Drive, Suite 200, Horsham, PA 19044 (phone: 215-947-7797; fax: 215-914-1492; e-mail: joel.shuster@temple.edu). Your report will be published anonymously unless otherwise requested. This feature is provided by the Institute for Safe Medication Practices (ISMP) in cooperation with the FDA's MEDWATCH program and Temple University School of Pharmacy. ISMP is an FDA MEDWATCH partner.


Related Articles

  • FDA Issues New Warning About Potential Problems After Discontinuing Heparin.  // RN;Jan2007, Vol. 70 Issue 1, p60 

    This article reports on a warning issued by the U.S. Food and Drug Administration about complications associated with discontinuing heparin. Some of the patients presented with clots, low platelet counts or signs and symptoms of other serious thromboembolic events after stopping heparin. These...

  • FDA Actions.  // Infectious Disease Alert;Oct2008 Pharmacology Watch, p2 

    This section offers news on recent actions taken by the U.S. Food and Drug Administration (FDA) as of October 2008. The agency has issued a warning regarding the use of simvastatin in patients who are taking amiodarone regarding the risk of rhabdomyolysis. The FDA also approved six flu vaccines...

  • FDA Actions. Elliott, William T. // Clinical Cardiology Alert;Oct2008 Pharmacology Watch, p2 

    The article reports on a warning issued by the U.S. Food & Drug Administration in 2008 regarding the use of simvastatin in patients who are taking amiodarone. It is noted that more than 20 mg of simvastatin plus amiodarone puts patient at higher risk for rhabdomyolysis since amiodarone inhibits...

  • FDA Actions.  // Travel Medicine Advisor;Oct2008 Supplement, p2 

    The article cites the warnings issued by the U.S. Food and Drug Administration in October 2008. The warnings involved the use of simvastatin by patients taking amiodarone because of the risk of rhabdomyolysis and the use of exenatide and the risk of acute pancreatitis. The flu vaccine is a...

  • Rhabdomyolysis risk with simvastatin plus amiodarone.  // Reactions Weekly;8/16/2008, Issue 1215, p2 

    The article reports on the warning issued by the U.S. Food and Drug Administration that notifies the public of an increased risk of rhabdomyolysis with a combined use of simvastatin and amiodarone. The disease, a condition of muscle injury, can potentially lead to kidney failure or even death....

  • Amiodarone/simvastatin interaction: rhabdomyolysis reported in the US.  // Reactions Weekly;9/27/2008, Issue 1221, p2 

    The article reports that the U.S. Food and Drug Administration (FDA) received 52 reports of rhabdomyolysis associated with the concomitant use of simvastatin and amiodarone between January 1, 2003 and January 2008. The link between rhabdomyolysis and the use of the drugs was based on an analysis...

  • U.S. Prescribing Information for Simvastatin Revised to Include New Limits on the Use of the Highest Dose -- 80 mg -- and Updated Drug Interaction Information.  // Biomedical Market Newsletter;6/9/2011, p29 

    The article reports on the announcement of MERCK & Co. Inc. regarding the changes in the prescription information on the dosage of simvastatin and its use with other medicine. It states that the changes followed the review of U.S. Food and Drug Administration (FDA) of the use of simvastatin that...

  • FDA recommends label updates for some immunosuppressants.  // Reactions Weekly;7/18/2009, Issue 1261, p3 

    The article reports on the labeling changes proposed by the U.S. Food and Drug Administration (FDA) for immunosuppressants following analyses of its Adverse Event Reporting System (AERS). Sirolimus, ciclosporin, mycophenolic acid and mycophenolate modetil are some of the agents mentioned by the...

  • Benzylhydrochlorothiazide.  // Reactions Weekly;3/7/2009, Issue 1242, p11 

    The article describes the case of a 55-year-old man who experienced an aggravation of hypokalaemia following the administration of benzylhydrochlorothiazide for blood pressure (BP) control. The patient, who was diagnosed with hyperaldosteronism, received benzylhydrochlorothiazide to control his...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics